Alert archive / Maine / River Flood Warnings in 2008

River Flood Warning 9, NWS Caribou, ME

April 29, 2008Aroostook County, Maine

NWS Caribou, ME issued this river flood warning at Apr 29, 2008, 11:09 PM EDT for Aroostook County, Maine. It took effect at Apr 30, 2008, 10:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 11:09 PM EDT (03:09 UTC)
In effect from
Apr 30, 2008, 10:00 AM EDT
Expired
Apr 30, 2008, 5:59 PM EDT
In force
8 hr
Issued by
NWS Caribou, ME
Flood severity
Minor

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Allagash River above Allagash (ALLM1). The gauge peaked at 14.84 ft at Apr 30, 2008, 11:00 AM EDT.

actionminormoderate101504/3005/01
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01011000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this river flood warning went out at Apr 29, 9:16 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 29, 9:16 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
916 PM EDT TUE APR 29 2008

.SYNOPSIS...
DEEP LOW PRESSURE WILL TRACK NORTH ACROSS THE STATE LATER THIS
EVENING THEN LIFT NORTH OF THE STATE LATE TONIGHT. HEAVY RAIN
ASSOCIATED WITH THIS LOW WILL COME TO AN END OVERNIGHT. A WEAK
RIDGE OF HIGH PRESSURE WILL TRY TO BUILD INTO THE REGION THROUGH
LATE WEEK THEN A WEAK TROUGH OF LOW PRESSURE WILL APPROACH FROM
THE WEST LATER IN THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
BACK EDGE OF PRECIPITATION SHIELD IS CHANGING TO SNOW ACROSS
PISCATAQUIS AND SOMERSET COUNTIES THIS EVENING AS COLD AIR WRAPS
AROUND BACKSIDE OF LOW MOVING THROUGH CENTRAL MAINE. EXPECT TREND
TO CONTINUE NORTHWARD INTO WESTERN AROOSTOOK COUNTY LATER THIS
EVENING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE WITH THE
HIGHEST AMOUNTS ALONG THE QUEBEC MAINE BORDER TAPERING DOWN TO AN
INCH AS YOU APPROACH ROUTE 11.

LARGE SLUG OF RAIN CONTS TO LIFT S-N ACROSS THE FA... 12 MODEL RUN
REMAINS CONSISTENT IN LIFTING LOW PRES FROM THE WRN GULF OF MAINE
THIS AFTN UP ACROSS THE STATE TONIGHT THEN N OF THE STATE BEFORE
DAYBREAK WED... HVY RAINFALL AXIS ATTM ACROSS THE CENTRAL AND W
WILL GRADUALLY SHIFT EWRD INTO ERN AREAS BY ERLY EVE. MODEL QPF
CONSENSUS STILL SUGGESTS 2-3 INCHES ACROSS THE W AND CENTRAL AREAS
W/ 1.5 TO 2.5 INCHES ACROSS THE E. MANY OF THE QUICKER RESPONDING
STREAMS AND RIVERS ACROSS THE W AND SW ARE ALREADY AT OR NEAR
FLOOD STAGE W/ MANY OF OUR LARGER...SLOWER RESPONDING RIVERS LIKE
THE ST JOHN FCST TO GO ABV FLOOD STAGE IN THE NXT 24 TO 36 HRS OR
SO. SIGNIFICANT HYDRO ISSUES ALREADY OCCURRING AND ARE XPCTD OVR
THE NXT FEW DAYS... MORE DETAILED HYDRO INFO FOLLOWS IN THE
HYDROLOGY SECTION BLO...

&&

.SHORT TERM /WEDNESDAY NIGHT/...
ELONGATED 500 MB TROUGH WILL CONTINUE TO EXTEND FROM HUDSON BAY
AND ACROSS NORTHERN MAINE THROUGH FRIDAY. WEAK HIGH PRESSURE AT
THE SURFACE WILL BUILD ACROSS THE AREA LATER WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. MOISTURE WILL BE LIMITED ACROSS THE REGION
THROUGH THE PERIOD SO NOT EXPECTING MUCH IN THE WAY OF ANY SHOWER
ACTIVITY IN SPITE OF THE UPPER TROUGH REMAINING ACROSS THE REGION.
HOWEVER WITH COLD POOL OF AIR ALOFT WOULD EXPECT TO SEE AT LEAST
SOME SCT CU/SC DEVELOP ESP ACROSS NORTHERN AND WESTERN AREAS
DURING THURSDAY. HIGH PRESSURE WILL START TO MOVE OFF TO THE NORTH
AND EAST THURSDAY NIGHT WITH CONTINUED DRY WEATHER EXPECTED.
TEMPERATURES THROUGH THE PERIOD WILL BE NEAR TO SLIGHTLY BELOW
NORMAL THROUGH THE SHORT TERM PERIOD.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
RISING 500 MB HEIGHTS CAN BE EXPECTED FRIDAY NIGHT THROUGH
SATURDAY AS UPPER TROUGH AXIS LIFTS TO THE NORTH AND EAST. A
FRONTAL SYSTEM WILL START TO MOVE TOWARD THE REGION FRIDAY NIGHT
WITH INCREASING CLOUDS AND THE CHANCE FOR SHOWERS LATER FRIDAY
NIGHT AND INTO SATURDAY. OP GFS DEVELOPS A WEAK WAVE OF LOW
PRESSURE TO OUR SOUTH SATURDAY NIGHT AND THEN MOVES IT OFF THE
COAST EARLY SUNDAY. HOWEVER INDIVIDUAL GFS ENSEMBLE MEMBERS
SHOWING A LOT OF UNCERTAINTY WITH REGARD TO THE PLACEMENT OF THIS
FEATURE SO CONFIDENCE NOT ALTHOUGH THAT HIGH WITH REGARD TO TIMING
OF ANY SHOWERS OR RAIN. HAVE FOLLOWED THE GMOS GUIDANCE CLOSELY
THROUGH THIS PERIOD OF THE FORECAST. HIGH PRESSURE LOOKS TO BRING
DRY WEATHER TO THE REGION AT THE BEGINNING OF NEXT WEEK.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
WDSPRD MNLY IFR CONDS AT ALL TAF SITES ATTM W/ THESE CONDS XPCTD
TO PERSIST INTO TONIGHT. CONDS WILL IMPROVE FROM SW TO NE THRU THE
NGT AS LOW PRES LIFTS N OF THE STATE AND A WRLY FLOW OF COOL AND
DRIER AIR BEGINS TO OVRSPRD THE AREA. XPCT MNLY VFR CONDS WED INTO
THE WEEKEND THO SOME MVFR PSBL BY LATER SAT INTO SUN AS A TROF OF
LOW PRES APPROACHES FROM THE W.

&&

.MARINE...
NEAR TERM: WILL CONT THE GLW THRU MDNGT W/ WNDS XPCTD TO BEGIN TO
QUICKLY DIMINISH LATER THIS EVE...

SHORT TERM: NO HEADLINES EXPECTED AT TIME.

&&

.HYDROLOGY...
RPTS FROM SPOTTERS AND LOCAL RAIN GAGES ACROSS THE FA SHOW .5-.75
INCHES ACROSS THE ERN THIRD OF THE FA W/ .5-1.5 INCHES ACROSS THE
CENTRAL AND 1.0-2.5 INCHES ACROSS THE W. W/ RADAR LOOPS CONTG TO
SHOW ABUNDANT QPF S AND W OF THE AREA STILL TO LIFT THRU OVR THE
NXT 6-10 HRS...THINK CURRENT QPF FCSTS OF 1.5-2.5 INCHES E W/
2.0-3.0 INCHES ACROSS THE CENTRAL AND W STILL ON TRCK. THO W/ TRRN
ENHANCEMENT WHICH APPEARS TO HAVE BEEN A FACTOR ALREADY ACROSS OUR
SWRN AREAS...WOULD NOT BE SURPRISED TO SEE SOME AMOUNTS UP TO 4
INCHES... NEEDLESS TO SAY...W/ AREA RIVERS AND STREAM SWOLLEN FROM
RECENT SNOW MELT AND GROUNDS SATURATED...SIGNIFICANT HYDRO ISSUES
ON TAP.  MANY OF THE QUICKER RESPONDING RVRS ALREADY COMING UP
FAST W/ SLOWER RESPONDING RVRS XPCTD TO RISE AND CREST OVR THE NXT
24-36 HRS. WILL CONT THE AREAL FLOOD WATCH FOR THE PSBLTY OF LARGE
SCALE AREAL FLOODING. HAVE ISSUED FLOOD WARNINGS FOR THE FISH/BIG
BLACK AND ST JOHN RVRS AND HAVE UPGRADED THE MATTAWAMKEAG RVR FROM
MINOR TO MDT FLOODING.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH THURSDAY EVENING FOR MEZ001>006-010-011-
     015-031.
     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MEZ029-030.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ050>052.

&&

NEAR TERM...FOSTER/NORCROSS/KHW
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...NORCROSS/KHW
MARINE.../NORCROSS/KHW/DUDA
HYDROLOGY...KHW
Hazardous weather outlook, Apr 29, 3:35 AM EDT, 19 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
335 AM EDT TUE APR 29 2008

MEZ001>006-010-011-015-031-300745-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
SOUTHERN PISCATAQUIS-
335 AM EDT TUE APR 29 2008

...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER
RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR
FURTHER UPDATES ON THIS WEATHER SITUATION.

MEZ016-017-032-300745-
INTERIOR HANCOCK-CENTRAL WASHINGTON-NORTHERN WASHINGTON-
335 AM EDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-300745-
COASTAL HANCOCK-COASTAL WASHINGTON-
335 AM EDT TUE APR 29 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

ANZ050>052-300745-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
335 AM EDT TUE APR 29 2008

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FITZSIMMONS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:14 PM EDTAreal Flood AdvisoryCARHancock, Penobscot, Washington104 min
Apr 29, 11:09 PM EDTRiver Flood WarningCARPenobscot64 hr
Apr 29, 11:09 PM EDTRiver Flood WarningCARPenobscot3 days
Apr 30, 6:00 AM EDTAreal Flood WarningCARAroostook, Penobscot, Piscataquis10 hr
Apr 30, 12:03 PM EDTRiver Flood WarningCARPiscataquis17 hr
Apr 30, 3:22 PM EDTFlash Flood WarningCARAroostook6 hr
Apr 30, 3:49 PM EDTAreal Flood WarningCARAroostook, Hancock, Penobscot, Piscataquis, Washington44 hr

Nearby

River Flood Warnings in Maine, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.